Alert archive / New Hampshire / Flash Flood Warnings in 2014
Flash Flood Warning 3, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Jun 26, 2014, 12:06 AM EDT for Grafton County, New Hampshire. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2014, 12:06 AM EDT (04:06 UTC)
- Expired
- Jun 26, 2014, 3:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Grafton County, NH
The radar
The Portland,ME radar (KGYX), 111 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 1:00 AM EDT | FLASH FLOOD | 3 W North Woodstock, NH | NH RT 122 WASHED OUT AT NH RT 118. REDUCED TO ONE LANE |
| Jun 26, 1:00 AM EDT | FLASH FLOOD | Woodstock, NH | A BRIDGE LEADING FROM ROUTE 112 INTO THE LOST RIVER CAMPGROUND WAS UNDER WATER STRANDING 80 CAMPERS... WHO WERE SUBSEQUENTLY RESCUED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 4.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339
WGUS51 KGYX 260406
FFWGYX
NHC009-260700-
/O.NEW.KGYX.FF.W.0003.140626T0406Z-140626T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
1206 AM EDT THU JUN 26 2014
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE... THIS INCLUDES
THE CITIES OF LINCOLN...WOODSTOCK...CAMPTON
* UNTIL 300 AM EDT
* AT 1202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4404 7181 4407 7146 4391 7144 4390 7156
4383 7155 4382 7189
$$
MBCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 9:51 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 25, 9:51 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
951 PM EDT WED JUN 25 2014
.SYNOPSIS...
A COLD FRONT WILL MOVE IN FROM THE NORTHWEST THIS EVENING...SETTING
OFF SHOWERS AND THUNDERSTORMS. THE FRONT WILL STALL ACROSS THE
REGION OVERNIGHT AND THEN SHIFT OFFSHORE ON THURSDAY. THIS FRONT
WILL BE THE FOCUS FOR LOCALLY HEAVY RAINFALL THIS EVENING INTO
THURSDAY. HIGH PRESSURE FOLLOWS THE FRONT FOR FRIDAY AND THE
WEEKEND. WARMER AND MORE HUMID AIR RETURNS FOR THE FIRST HALF OF
NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATED FCST TO ADJUST TO CURRENT TRENDS IN RADAR. GOING WITH VERY
HIGH CHC OF PRCP ACROSS THE FCST AREA OVERNIGHT WITH FAR NRN ZONES
JUST A BIT LOWER. DROPPED TSTMS FROM THE FCST FOR FAR NRN ZONES AS
WELL SINCE THEY ARE WELL INTO THE COOL STABLE AIR N OF THE SFC FNT
THAT IS SAGGING S OF THE FCST AREA AT THIS TIME. THE FNT MAY LIFT
BACK TO THE N OVERNIGHT AS LOW PRES APPROACHES FROM THE W AND
MOVES TOWARD NRN NEW ENGLAND. INCREASED QPF FOR THE OVERNIGHT
HOURS ...ESPECIALLY IN SRN/CENTRAL NH TO SW ME WHERE RAINFALL
AMOUNTS HAVE BEEN VERY HIGH. COULD SEE AVG RAINFALL OF 2 TO 3
INCHES WITH LOCALLY HIGHER AMOUNTS ACROSS THE AXIS OF HEAVIEST
RAINFALL. CONT THE FLASH FLOOD WATCH. HAVE ISSUED VARIOUS FLOOD
STATEMENTS, ADV AND WARNINGS FOR THE OVERNIGHT HOURS. STRONG/SVR
TSTM ACTIVITY HAS ENDED WITH MOSTLY JUST HEAVY SHRA ALONG WITH
EMBEDDED TSTMS FOR THE REST OF THE NGT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
SHOWERS AND SCATTERED THUNDERSTORMS GRADUALLY TAPER FROM SOUTHWEST
TO NORTHEAST WITH PASSAGE OF THE IMPULSE AND ASSOCIATED SURFACE
WAVE. IT'LL BE A DAY OF SLOW IMPROVEMENT WITH HIGHS MAINLY IN THE
70S,
WE'LL FINALLY CLEAR THURSDAY NIGHT AS HIGH PRESSURE AND DRIER AIR
PUSHES IN FROM THE NORTH.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE BEGINS TO BUILD OVER NEW ENGLAND FROM CANADA ON
FRIDAY BRINGING MUCH DRIER AND COOLER AIR TO THE REGION. ON
SATURDAY...HIGH PRESSURE WILL BECOME SITUATED DIRECTLY OVER THE
FORECAST AREA...ALLOWING FOR MILD CONDITIONS WITH LIGHT WINDS. SEA
BREEZES WILL FORM ALONG THE COAST HOWEVER DURING THE LATE MORNING
AND AFTERNOON HOURS. MODERATION TREND BEGINS ON
SUNDAY...ESPECIALLY OVER THE INTERIOR.
ALL MODELS WITHIN THE 12Z MODEL SUITE CONTINUE TO SHOW A BERMUDA
HIGH BY EARLY NEXT WEEK. THE FIRST PROLONG PERIOD OF HEAT AND
HUMIDITY WILL THEN ENTER OUR FORECAST AREA WITH TEMPERATURES IN
THE 80S AND INCREASING DEW POINT VALUES.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
SHORT TERM /THROUGH THURSDAY NIGHT/...EXTREMELY VARIABLE
CONDITIONS WILL TREND TO IFR/LIFR IN SHRA AND ISOLD TO SCT TSTMS
OVERNIGHT INTO THURSDAY...THEN SLOWLY IMPROVE THURSDAY AND
THURSDAY NGT.
LONG TERM...CONDITIONS MAINLY VFR THROUGH THE PERIOD WITH SOME
HAZE AND FOG DURING THE LATE NIGHT PERIODS RESULTING IN LOCAL MVFR
CONDITIONS EARLY NEXT WEEK.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...UPDATED TO INPUT
LATEST OBSERVED DATA RESULTING IN MINOR ADJUSTMENTS TO THE FCST
OVERNIGHT INTO THURSDAY. WINDS AND SEAS WILL STAY BELOW SCA LEVELS
THRU THE SHORT TERM BASED ON CURRENT TRENDS AND LACK OF STRONG
PRES GRADIENT AS THE COLD FNT SLOWLY DROPS S INTO THE WATERS.
LONG TERM...PERSISTENT SOUTHWESTERLY FLOW WILL ALLOW FOR SEAS AND
GUSTY WINDS TO INCREASE NEXT WEEK AS THE HEAT POURS INTO THE
REGION. SCAS WILL LIKELY BE NEEDED DURING THAT PERIOD.
&&
.HYDROLOGY...
SHOWERS AND SCT TSTMS THRU THE NGT WILL PRODUCE HEAVY RAINFALL
THAT COULD LEAD TO LOCALIZED FLOODING. 1 TO 3 INCHES OF RAIN IS
LIKELY WITH THIS FRONTAL SYSTEM. IN THE MORE PERSISTENT RAIN
BANDS...THE POSSIBILITY EXITS FOR SOME 4 TO 5 INCH TOTALS AND
LOCALIZED FLASH FLOODING. BASED ON LATEST GUIDANCE WILL CONT THE
FLASH FLOOD WATCH FOR ALL OF THE FORECAST AREA EXCEPT THE
MOUNTAINS OF WRN ME AND FAR NRN NH FROM THIS EVENING THROUGH
THURSDAY MORNING.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MEZ012>014-
018>028.
NH...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NHZ002>010-013-
014.
MARINE...NONE.
&&Hazardous weather outlook, Jun 25, 4:54 PM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 454 PM EDT WED JUN 25 2014 MEZ012>014-018>028-NHZ002>010-013-014-262100- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON- SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 454 PM EDT WED JUN 25 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-NHZ001-262100- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS- 454 PM EDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS THROUGH TONIGHT COULD PRODUCE LOCALIZED HEAVY RAINFALL WHICH MAY LEAD TO AREAS OF MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150>154-262100- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 454 PM EDT WED JUN 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS COULD PRODUCE STRONG GUSTY AND FREQUENT LIGHTNING OVER THE WATERS THIS AFTERNOON INTO EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jun 25, 6:13 PM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
613 PM EDT WED JUN 25 2014
NHZ007-008-252300-
MERRIMACK-SULLIVAN-
613 PM EDT WED JUN 25 2014
...STRONG THUNDERSTORMS WILL IMPACT SULLIVAN COUNTY AND MERRIMACK
COUNTY THROUGH 700 PM EDT...
AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTH OF LEMPSTER...
OR ABOUT 12 MILES EAST OF BELLOWS FALLS...MOVING NORTHEAST AT 25 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
LEMPSTER...ACWORTH...EAST LEMPSTER...WASHINGTON...GOSHEN...PILLSBURY
STATE PARK...MOUNT SUNAPEE STATE PARK...JOHN HAY NATIONAL WILDLIFE
REFUGE...NEWBURY AND BRADFORD THROUGH 700 PM EDT.
HEAVY RAINFALL CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS AND
LOW-LYING AREAS.
IF YOU ARE OUTDOORS AND STORMS APPROACH YOUR LOCATION...MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE MORE THAN 5
MILES AWAY FROM THE PARENT THUNDERSTORM.
LAT...LON 4344 7189 4317 7177 4316 7189 4319 7191
4320 7193 4318 7202 4313 7203 4312 7212
4312 7216 4314 7218 4317 7217 4316 7229
4324 7234
MARINEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:06 PM EDT | Areal Flood Warning | GYX | Belknap, Carroll, Merrimack, Rockingham, Strafford, Sullivan | 6 hr |
| Jun 26, 12:04 AM EDT | Flash Flood Warning | GYX | Carroll, Coos | 3 hr |
| Jun 26, 3:13 AM EDT | River Flood Warning | GYX | Grafton | 19 hr |
| Jun 26, 5:34 AM EDT | River Flood Warning | GYX | Grafton | 18 hr |
| Jun 26, 10:04 AM EDT | River Flood Warning | GYX | Carroll | 10 hr |
Nearby
Flash Flood Warnings in New Hampshire, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.